How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Valarie Your Own Question
Valarie
Valarie, Nurse (RN)
Category: Health
Satisfied Customers: 1228
Experience:  36+ yrs exprience medical, surgical, wound/skin care, nutrition, geriatrics, rehab, management
16698619
Type Your Health Question Here...
Valarie is online now
A new question is answered every 9 seconds

I was told that I had a D3 deficiency with a blood level of

Resolved Question:

I was told that I had a D3 deficiency with a blood level of 20 and was prescribed 50,000 IU's to take per week. I wrote previously that I am suffering from some disequibrium imbalance and do not know what to attribute it to and neither do the doctors I am seeing. I just hope time takes care of this exhausting and debilitating sensation. Is it possible that this could be a side effect of the large dose of the D3? I read somewhere it is a hormone and not a vitamin. Now that my blood level is up to 30.9 since I last checked, and I complained about this, the doctor suggested I take 2000 IU's over the counter when it is time for my next dose. Since I suffer from RA can D3 somehow interact with this disorder?
Submitted: 5 years ago.
Category: Health
Expert:  Louise Sivak, M.D. replied 5 years ago.
Hello, Vit D3 is a vitamin NOT a hormone. Supplementation in the 2-5000 units / d range is more appropriate. Low D3 is the current "diagnosis in search of a condition" where everything under the sun is attributed to low D3, but I know of no data supporting a link with loss of balance. Have you had folate and B12 levels checked?
Customer: replied 5 years ago.

They said my folate and B12 levels was high. That was because I was taking extra folate and B12 due to the medication I am taking.

I don't know what else to attribute the loss of balance to then except what is going on with my neck. They did state I had arthritis of the neck and reduced disc space, but no one confirms that this can cause imbalance problems.

Expert:  Louise Sivak, M.D. replied 5 years ago.
Balance issues per se are caused either ny an inner ear problem or a cerebellar issue. "high" b12 or folate are not medically worrisome. Are you taking supplements for these?
Customer: replied 5 years ago.

I reduced the folate and B12 supplement. I had an MRI in which they said turned out normal. Inner ear appeared clear and the blood flow to the brain appeared normal. This all occurred after a sinus infection that happened late January, early February. This all should have cleared by now. I am hoping in time it will take care of itself, but it is very unsetltling. Sometimes my head feels heavy and sometimes my legs feel heavy. I have bad days and good days. I feel like sometimes I am walking in space rather than on solid ground. I don't know if it is due to RA or what. The doctors can't figure it out, so I am receiving no treatment at the moment and don't know what else to do.

Expert:  Louise Sivak, M.D. replied 5 years ago.
I would not attribute to RA. I will Opt Out so that you can get another expert's insights. Best of luck,
Expert:  Camille-Moderator replied 5 years ago.

Hi, I’m a moderator for this topic. Your Expert has opted out and I wonder whether you’re still waiting for an answer. If you are, please let me know and I will do my best to find another Expert to assist you right away. If not, feel free to let me know and I will cancel this question for you. Thank you!

Customer: replied 5 years ago.
I'm still here. Not sure if anyone can answer my questions.
Expert:  Camille-Moderator replied 5 years ago.

Thank you. Sometimes, finding the right Expert can take a little longer than expected and we thank you greatly for your understanding. We’ll be in touch again shortly:-)

Expert:  Camille-Moderator replied 5 years ago.

Thank you for your patience, your business is very important to us, we are waiting on the Expert with the right expertise to come online. Feel free to let us know if you would like us to continue searching for an Expert or if you would like us to close your question. Thank you for your understanding!

Expert:  Valarie replied 5 years ago.
Hello. Thank you for coming to JustAnswer with your question, and welcome.
What medications are you currently taking? Have you had any recent change in medications other than the Vitamin D, the B12 and folate?
Vitamin D is actually a precursor hormone, meaning it is not a hormone itself, but is a necessary building block for a hormone called "calcitriol".
Customer: replied 5 years ago.

I'm taking methotrexate for the RA.

Expert:  Valarie replied 5 years ago.
Hi,
Thank you for answering my question.
Your symptoms do not seem related to the Vitamin D dosage itself, and there is no documented evidence that it would cause any odd symptoms with the RA.
If you have not had blood tests for anemia and electrolytes (which I am actually assuming you have had during the investigation of your balance issues)....then, I would suggest that you might ask your doctor about this. Bringing your Vitamin D level up to normal can cause a difference in the way calcium is used and moves around in your body. This probably would not affect your balance, however.
Another cause might be a side effect of the methotrexate. You would need to discuss this with your prescribing physician.
Valarie, Nurse (RN)
Category: Health
Satisfied Customers: 1228
Experience: 36+ yrs exprience medical, surgical, wound/skin care, nutrition, geriatrics, rehab, management
Valarie and 2 other Health Specialists are ready to help you